MAUDE Adverse Event Report: CPI - DEL CARIBE EASYTRAK 2; IMPLANTABLE LEAD

CPI - DEL CARIBE EASYTRAK 2; IMPLANTABLE LEAD
Model Number 4542
Medical Device Problem Codes Fracture (1260); High impedance (1291); Capturing Problem (2891); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this lead was confirmed to be fractured 40 cm from the terminal pin.Based on the analysis results, we suspect that fatigue or stress in the region of the fracture site due to relative motion between the suture sleeve and an anatomical feature led to the fracture.As a lead moves in response to normal heart rhythms and blood flow, extensive flexing over a period of time may cause fatigue or stress, weakening the coil, ultimately resulting in a fracture.This can occur between the suture sleeve and some other part of the anatomy.Fatigue fractures in the pocket or clavicular/first rib area are well known and documented in the industry.A combination of lead design, implant techniques, and patient anatomy and activity level contribute to these types of occurrences.
 
Event or Problem Description
Boston scientific received information that this left ventricular (lv) lead exhibited low sensed amplitudes, high pacing thresholds, high out-of-range pace impedance measurements, and was suspected of a fracture.The patient reported that he had felt "something pop" shortly after implant of this lead when he had caught a heavy item.Subsequently, this lv lead was explanted and replaced.No additional adverse patient effects were reported.

Brand Name
EASYTRAK 2
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
CPI - DEL CARIBE
guidant puerto rico b. v.
dorado PR
MDR Report Key5789116
Report Number2124215-2016-08436
Device Sequence Number16519888
Product Code NIK
UDI-Device Identifier00802526579806
UDI-Public(01)00802526579806(17)20170501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/01/2017
Device Model Number4542
Other Device ID NumberEASYTRAK 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2016
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2016
Initial Report FDA Received Date07/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4)
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR